Alert archive / Texas / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 11, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 23, 2010, 6:24 PM CDT for 4 counties in Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2010, 6:24 PM CDT (23:24 UTC)
- Expired
- Apr 23, 2010, 7:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Blanco County, TX, Burnet County, TX, Travis County, TX, Williamson County, TX
The radar
The Ft Hood radar (KGRK), 63 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.4 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 907 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 492 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 3:46 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Apr 23, 3:46 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 346 PM CDT FRI APR 23 2010 .DISCUSSION... AN ACTIVE UPCOMING 18 HOURS IS STORE AS TWO DISTINCT CHANCES FOR SEVERE WEATHER ARE EXPECTED. THE FIRST CHANCE WILL BE THROUGH THE REST OF THIS AFTERNOON AND INTO THIS EVENING ALONG THE DRY-LINE /PRE-FRONTAL TROUGH. CURRENT VISIBLE SATELLITE SHOWS A LINE OF BUILDING CU ALONG THE DRY-LINE AND SHOWERS BEGINNING TO DEVELOP ALONG THE LINE BETWEEN AUSTIN AND CANYON LAKE. A VERY WARM AND MOIST AIRMASS TO THE SOUTHEAST OF THE DRY-LINE (TEMPERATURES WELL IN THE 80S WITH DEWPOINTS IN THE UPPER 60S TO LOWER 70S) BODES WELL FOR MORE AGGRESSIVE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS THROUGH THIS EVENING MAINLY ALONG AND SOUTHEAST OF THE BALCONES ESCARPMENT. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS (IN EXCESS OF 60 MPH). A LULL IN THE ACTIVITY IS EXPECTED FOR A FEW HOURS LATER TONIGHT AHEAD OF THE PASSAGE OF AN UPPER LOW AND ASSOCIATED PACIFIC COLD FRONT. THUNDERSTORMS ARE EXPECTED TO INITIATE ACROSS THE EASTERN HILL COUNTRY AROUND MIDNIGHT WITH THE CONVECTION PUSHING EASTWARD OVERNIGHT. THE VERY MOIST ENVIRONMENT AHEAD OF THE COLD FRONT (MODELS CONTINUE TO INDICATE PW VALUES NEAR 1.5") AND AMPLE ENERGY ALONG THE FRONT AGAIN POINT TO A CHANCE FOR SEVERE WEATHER. CURRENTLY ANTICIPATING CONVECTION TO DEVELOP AS A BROKEN SQUALL LINE AND THUS POPS ARE SOMEWHAT MODEST GIVEN THE SCENARIO EVEN THOUGH CONFIDENCE IS HIGH. THE BEST CHANCE FOR SEVERE WEATHER ASSOCIATED WITH THE COLD FRONT WILL BE ACROSS THE EASTERN HILL COUNTRY TO SAN ANTONIO AROUND MIDNIGHT AND THEN SHIFTING EASTWARD THROUGH THE WEE HOURS OF THE MORNING WITH ALL OF THE ACTIVITY EXITING THE CWA SHORTLY AFTER SUNRISE. THE PRIMARY CONCERN WITH THIS SECOND SYSTEM WILL BE DAMAGING WINDS ASSOCIATED WITH BOW ECHOES BUT CANNOT RULE OUT LARGE HAIL AS WELL. TOTAL RAINFALL AMOUNTS WILL AVERAGE 0.5"-0.75"...BUT ISOLATED TOTALS OF 1"-1.5" ARE ALSO POSSIBLE. A MUCH QUIETER WEATHER PATTERN IS IN STORE FOR THE WEEKEND AS DRY WEST/NORTHWEST WINDS FILTER INTO THE REGION. SEASONABLE TEMPERATURES IN THE 80S (NEAR 90 SOUTHWESTERN COUNTIES) ARE EXPECTED OVER THE WEEKEND AND INTO NEXT WEEK AS DRY ZONAL FLOW PREVAILS ALOFT. LOW TEMPERATURES THROUGH THE NEXT FEW DAYS WILL BE SEASONABLY COOL AS CLEAR SKIES PREVAIL OVERNIGHT. SFC WINDS WILL BECOME SOUTHERLY DURING THE MIDDLE OF THE WEEK ENABLING A RETURN OF CLOUDS AND MILDER MORNING TEMPERATURES. LOW LEVEL MOISTURE WILL INCREASE THROUGH THE MIDDLE AND END OF THE WEEK WITH THE NEXT CHANCE OF RAIN ENTERING ON THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 59 82 57 80 55 / 70 0 - 0 0 AUSTIN BERGSTROM INTL AIRPORT 59 82 51 81 51 / 70 - - 0 0 NEW BRAUNFELS MUNI AIRPORT 55 84 53 83 53 / 60 - - 0 0 BURNET MUNI AIRPORT 54 79 53 79 52 / 50 0 - 0 0 DEL RIO INTL AIRPORT 53 84 54 85 59 / 20 0 - 0 0 GEORGETOWN MUNI AIRPORT 57 79 54 79 54 / 80 - - 0 0 HONDO MUNI AIRPORT 55 85 51 84 53 / 40 0 - 0 0 SAN MARCOS MUNI AIRPORT 57 83 54 82 54 / 60 0 - 0 0 LA GRANGE - FAYETTE REGIONAL 60 82 54 81 54 / 70 20 - 0 0 SAN ANTONIO INTL AIRPORT 58 83 54 83 56 / 50 0 - 0 0 STINSON MUNI AIRPORT 57 85 55 84 55 / 50 0 - 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 25/11
Hazardous weather outlook, Apr 23, 10:57 AM CDT, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1057 AM CDT FRI APR 23 2010 TXZ171>173-183>194-202>209-217>225-228-241100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 1057 AM CDT FRI APR 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON ALONG AND AHEAD OF A DRYLINE...MAINLY OVER THE EASTERN HILL COUNTRY...INTERSTATE 35 CORRIDOR AND EAST. LARGE HAIL AND DAMAGING WINDS WOULD BE THE PRIMARY THREATS WITH SEVERE THUNDERSTORMS THIS AFTERNOON...ALTHOUGH TORNADOES CAN NOT BE RULED OUT. A PACIFIC FRONT WILL ADVANCE EAST ACROSS SOUTH CENTRAL TEXAS TONIGHT AND TRIGGER A ROUND OF THUNDERSTORMS. SOME OF THESE STORMS MAY BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. THE MAIN THREAT AREA WILL INITIALLY BE ALONG AND EAST OF STATE HIGHWAY 16 IN THE HILL COUNTRY...BUT EXPAND SOUTH AND EAST TO THE INTERSTATE 35 CORRIDOR AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY.
In the hours before
Special weather statement, Apr 23, 4:37 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 437 PM CDT FRI APR 23 2010 TXZ173-232230- WILLIAMSON- 437 PM CDT FRI APR 23 2010 ...SIGNIFICANT WEATHER ADVISORY FOR WILLIAMSON COUNTY UNTIL 530 PM CDT... AT 430 PM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED AN AREA OF THUNDERSTORMS OVER WILLIAMSON COUNTY FROM EAST AND NORTHEAST OF GEORGETOWN TO NEAR GRANGER LAKE...MOVING NORTHEAST AT 35 MPH. THE STRONGER THUNDERSTORMS COULD PRODUCE BRIEF WIND GUSTS OF 40 TO 50 MPH...HAIL TO NEAR ONE-HALF INCH IN DIAMETER...FREQUENT DANGEROUS LIGHTNING...AND BRIEF PERIODS OF MODERATE TO HEAVY RAIN IN THE NEXT HOUR. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SERENADA... TAYLOR... GRANGER... WEIR... FLORENCE... THRALL... JARRELL... GRANGER DAM... BARTLETT... JONAH... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING.
Special weather statement, Apr 23, 6:19 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 619 PM CDT FRI APR 23 2010 TXZ172-173-190-192-240015- BLANCO-BURNET-TRAVIS-WILLIAMSON- 619 PM CDT FRI APR 23 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN BLANCO... NORTHWESTERN TRAVIS...SOUTHWESTERN WILLIAMSON AND SOUTHERN BURNET COUNTIES UNTIL 715 PM CDT... AT 611 PM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED SCATTERED THUNDERSTORMS FORMING OVER THE WEST PART OF TRAVIS COUNTY AND MOVING TO THE NORTHEAST AT 35 MPH. THE STRONGER THUNDERSTORMS COULD BRING BRIEF WIND GUSTS OF 40 TO 50 MPH...SOME HAIL...AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ANDERSON MILL... CEDAR PARK... ROUND ROCK... BERTRAM... BEE CAVE... SPICEWOOD... LAKEWAY... MANSFIELD DAM... SMITHWICK... LAGO VISTA... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING.
Nearby
Severe Thunderstorm Warnings in Texas, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.